[POSTULATE] Collapsing Glomerulopathy Following Anabolic Steroid Use with Underlying Primary IgA Nephropathy A 16-year-old boy presented with history of vomiting and headache of 15 days duration. On evaluation, he was found to have blood pressure of 160/80 mmHg. He had a history of consumption of anabolic steroids (dexona + Dianabol [methandrostenolone] combination) for general body development for a duration of 3 months. Laboratory studies revealed a serum creatinine of 2.27 mg/dl, urine protein to creatinine ratio of 6, proteinuria of 4.7 g in 24 h. Urine microscopy showed 10-12 white blood cells and 5-40 red blood cells per high power field. His liver function tests (LFT) were normal. There was no jaundice or evidence of cholestasis. Tests for antibodies to HIV, hepatitis B and C viruses were negative. There was no biochemical evidence of a TMA. Ultrasound examination of both kidneys revealed Grade II renal parenchymal changes. The present case describes short-term anabolic steroid abuse and development of CG in a young patient from a low risk population with underlying primary IgAN. The diagnosis of primary IgAN was based on LM, IF and electron microscopy (EM) studies. EM demonstrated presence of paramesangial electron-dense deposits with GBM thinning and splitting, which are additional ultrastructural findings supportive of a primary rather than secondary IgAN. Normal LFT also made IgAN secondary to drug-induced hepatic dysfunction unlikely. The onset of CG followed intake of anabolic steroids and despite high prevalence of IgAN in this population, there is no previous documentation of concurrent CG and IgAN from India. There was no biochemical or histological evidence of thrombotic microangiopathy (TMA) or severe ischemic changes or other viral infections to suggest possible etiologies of CG. Although all patients with IgAN exposed to anabolic steroids do not develop CG, the temporal sequence of events in our case, as described above, helps identify anabolic steroids as a co-factor precipitating CG in this patient. Matthai SM, Basu G, Varughese S, Pulimood AB, Veerasamy T, et al. Collapsing glomerulopathy following anabolic steroid use in a 16-year-old boy with IgA nephropathy. Indian J Nephrol. 2015;25(2):99-102. http://www.indianjnephrol.org/artic...=25;issue=2;spage=99;epage=102;aulast=Matthai Collapsing glomerulopathy (CG) is a proliferative podocytopathy, increasingly recognized in a variety of disease conditions. We report a case of CG in a 16-year-old boy with IgA nephropathy (IgAN) who presented with acute kidney injury, marked proteinuria and hypertension following a short period of anabolic steroid use. Although CG has been associated with long-term anabolic steroid use among body builders, there is no data on the effect of anabolic steroid use in persons with underlying renal disease like IgAN. We POSTULATE that development of CG in our patient could be temporally linked to intake of body-building steroids along with a predisposing background renal disease of IgAN.